Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 67, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 14, 2025, 9:05 PM EST for Newton County, Georgia. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2025, 9:05 PM EST (02:05 UTC)
- Expired
- Feb 16, 2025, 6:35 AM EST
- In force
- 34 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Newton County, GA
The radar
The Atlanta radar (KFFC), 71 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River below Covington (HPTG1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
244 WGUS42 KFFC 150205 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 905 PM EST Fri Feb 14 2025 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Alcovy River near Alcovy River below Covington affecting Newton County. Additional information is available at weather.gov/atlanta. && GAC217-151415- /O.NEW.KFFC.FL.W.0067.250215T0205Z-000000T0000Z/ /HPTG1.1.ER.250215T0135Z.250215T0145Z.000000T0000Z.NO/ 905 PM EST Fri Feb 14 2025 ...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Alcovy River near Alcovy River below Covington. * WHEN...From this evening until further notice. * IMPACTS...At 11 feet, Flood Stage is reached. Minor flooding begins of woodlands and fields near the river upstream and downstream from the gage on Henderson Mill Road. The water level reaches the first wooden step behind an elevated private residence just upstream and on the left bank from the bridge. * ADDITIONAL DETAILS... - At 8:45 PM EST Friday the stage was 11 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 11 feet. - http://www.weather.gov/safety/flood && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
4 follow-up statements
355
WGUS82 KFFC 151024
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
524 AM EST Sat Feb 15 2025
...The Flood Warning continues for the following rivers in Georgia...
Alcovy River near Alcovy River below Covington affecting Newton
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC217-152230-
/O.CON.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.250215T0135Z.250215T1015Z.000000T0000Z.NO/
524 AM EST Sat Feb 15 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Alcovy River near Alcovy River below Covington.
* WHEN...Until further notice.
* IMPACTS...At 13.0 feet, Minor flooding continues to expand further
into the woodlands and fields near the river upstream and
downstream from the gage on Henderson Mill Road. The water level
reaches the fourth wooden step behind an elevated private
residence just upstream and on the left bank from the bridge.
* ADDITIONAL DETAILS...
- At 5:15 AM EST Saturday the stage was 12.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:15 AM EST Saturday was 12.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.7 feet on 02/08/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$600 WGUS82 KFFC 151821 FLSFFC Flood Statement National Weather Service Peachtree City GA 121 PM EST Sat Feb 15 2025 ...The Flood Warning continues for the following rivers in Georgia... Alcovy River near Alcovy River below Covington affecting Newton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && GAC217-160700- /O.CON.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/ /HPTG1.1.ER.250215T0135Z.250215T1730Z.000000T0000Z.NO/ 121 PM EST Sat Feb 15 2025 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Alcovy River near Alcovy River below Covington. * WHEN...Until further notice. * IMPACTS...At 13 feet, Minor flooding continues to expand further into the woodlands and fields near the river upstream and downstream from the gage on Henderson Mill Road. The water level reaches the fourth wooden step behind an elevated private residence just upstream and on the left bank from the bridge. * ADDITIONAL DETAILS... - At 1:00 PM EST Saturday the stage was 12.5 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 11 feet. - http://www.weather.gov/safety/flood && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
268
WGUS82 KFFC 160320
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1020 PM EST Sat Feb 15 2025
...The Flood Warning continues for the following rivers in Georgia...
Alcovy River near Alcovy River below Covington affecting Newton
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC217-161530-
/O.CON.KFFC.FL.W.0067.000000T0000Z-000000T0000Z/
/HPTG1.1.ER.250215T0135Z.250215T1730Z.000000T0000Z.NO/
1020 PM EST Sat Feb 15 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Alcovy River near Alcovy River below Covington.
* WHEN...Until further notice.
* IMPACTS...At 11.9 feet, Minor flooding continues woodlands and
fields near the river upstream and downstream from the gage on
Henderson Mill Road. The water level reaches the first wooden step
behind an elevated private residence just upstream and on the left
bank from the bridge.
* ADDITIONAL DETAILS...
- At 10:00 PM EST Saturday the stage was 11.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 PM EST Saturday was 12.5 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.7 feet on 02/08/2010.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386
$$641 WGUS82 KFFC 161135 FLSFFC Flood Statement National Weather Service Peachtree City GA 635 AM EST Sun Feb 16 2025 ...The Flood Warning is cancelled for the following rivers in Georgia... Alcovy River near Alcovy River below Covington affecting Newton County. GAC217-161245- /O.CAN.KFFC.FL.W.0067.000000T0000Z-250216T1135Z/ /HPTG1.1.ER.250215T0135Z.250215T1730Z.250216T0807Z.NO/ 635 AM EST Sun Feb 16 2025 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Alcovy River near Alcovy River below Covington. * ADDITIONAL DETAILS... - At 6:15 AM EST Sunday the stage was 10.5 feet and falling. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3361 8384 3358 8378 3344 8381 3344 8386 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 14, 6:45 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Feb 14, 6:45 PM EST, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 645 PM EST Fri Feb 14 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Sunday night) Issued at 142 PM EST Fri Feb 14 2025 Key Messages: - Cold air damming along the Appalachians will lead to the development of another wedge overnight into Saturday, with rain showers overspreading much of the area. - A strong cold front will bring heavy rain and thunderstorms Saturday night into Sunday, which could produce additional localized flooding and a conditional threat for isolated severe weather. A warm front over the N Gulf will gradually lift N tonight and Sat as a storm system develops over the Central Plains and moves E. A CAD wedge will strengthen overnight over the NE portion of the area. Increasing southerly flow over the dome of cooler air will lead to increasing isentropic lift and the eventual development and expansion of rain across N and portions of Central GA later tonight and into Sat. Most of this rain is expected to be light, although there will be an increasing orographic lift component over the N mountains which could lead to some locally moderate rain on S facing slopes. The CAD wedge is forecast to weaken through the day Sat, and the aforementioned warm front will slowly lift N Sat afternoon and evening. The more significant wx maker will be a potent cold front which will be sweeping across the area late Sat night into Sun morning. Increasing wind flow near and above the surface will bring increasing low-level shear. As a result, a squall line is expected to develop upstream of the area. The forecast challenge is what happens to this line of thunderstorms as it approaches an area that has less and less instability available due to the existing or recently departed wedge and no available diurnal heating due to the time of day. The best instability is forecast to exist over the extreme W portion of the state. This instability may be surface-based toward the Columbus area, while locations to the NE will have an increased likelihood of elevated instability. As a result, we're expecting to N portion of the squall line to weaken as it spreads into the area late Sat night, while isolated severe storms remain possible farther to the S. The main threat of these thunderstorms will be damaging winds, but there will be the threat of an isolated tornado, particularly in locations with surface-based instability. This threat may be most pronounced near the warm front/S wedge boundary. This forecast may change with later model forecast data. Rainfall rates associated with the cold front will be quite high. However, the front will be moving at a good clip across the area, which should keep storm totals in check. Still, antecedent conditions are quite wet due to the recent rains and ongoing river flooding. In addition, some heavy showers and thunderstorms may train as they move NE along the line's orientation. So, although widespread areal flooding is not anticipated, more localized, shorter duration flooding is certainly possible. Additionally, this will at least delay the recession of river flood waters. Storm total amounts are forecast to range from around 1.5" in the NE mountains to around 1" in the Atlanta metro area to about 2/3" in SE zones. Again, locally higher amounts are very possible. Low temperatures tonight will be warmer than last night, ranging from the mid 30s in the NE to the upper 40s in the S. There will be quite a temperature gradient in temperatures on during the day Sat, with daytime highs ranging from the mid 40s in the extreme NE to the mid 70s in the extreme SE. Temperatures in the wedge will be 5 to 10 degrees below normal, while temperatures in the SE will be about 10 degrees above normal. Low temperatures Sat night will range from the mid 40s in the N to the upper 50s in the extreme SE. The lowest temperatures in most locations will occur early in the night, with temperatures rising through the night. Daytime highs on Sun will range from the upper 50s well behind the surface front to the lower to mid 70s in the extreme SE. Much colder air will filter in behind the cold front for Sun night, with lows ranging from near 20 in the NE mountains to the mid 30s in the extreme SE. /SEC && .LONG TERM... (next Monday through Thursday) Issued at 142 PM EST Fri Feb 14 2025 Key Messages: - Windy and dry conditions through the early part of next week. - Lows in the 20s and 30s through Friday. - Next chance for precipitation holds off until the later half of the period with significant uncertainty in Ptype and timing. Starting the long term outlook off Sunday afternoon, the post frontal airmass and deep trough overhead means blustery conditions and dropping temperatures. Highs on Sunday in the upper 50s across northwest GA to the low 70s in the southeast CWA drop to the 20s and low 30s by Monday morning. Aggressive CAA driven by tight isobars will mean wind gusts of 20 to 30 mph will be possible Sunday afternoon, tapering off through late Monday morning. Conditions remain fairly stable Monday and Tuesday due to upper level zonal flow induced by a complex interaction over the Great Lakes and southern Canada. The main feature to watch for Wednesday onward will be the interaction between a cut-off upper level low over Ontario and Manitoba and a higher amplitude shortwave traversing the flow to the south. Current 2PVU analysis shows the complexity of the interactions well with the northern cut-off low pulling features northward while at the same time moving southward itself before stretching out into vorticity streamers (Simplified: lows spinning around each other). Uncertainty in our next period of precipitation comes from exactly how fast the incoming wave can move around the base of this interaction and what is the southerly extent of any resultant amplified trough feature. Either way, the likelihood of widespread precipitation is high sometime Wednesday or Thursday with duration and timing reliant on upper level features. Precipitation type will also be dependent on how fast the incoming shortwave swings around the trough. LREF clustering indicates two potential solutions. The first is a faster moving system which moves through the southeast Wednesday morning. This produces a lesser amplitude large scale trough as the northern system does not have time to turn its vorticity streamer meridional, in line with the shortwave. An example model of this is the GFS, which develops the sfc low further north and keeps most to all precipitation in the CWA as rain. Dry post-frontal air then moves in hindering snowfall potential in the colder airmass. The second outcome is the slower one represented in the 06z ECMWF. In this scenario, the sheared cut- off low turns its trough alignment in line with the shortwave. Constructive interference develops the sfc low closer to the gulf coast and the colder airmass would support wintery precipitation further southward. At this time, have kept any accumulating snowfall north of I85 and outside the metro ATL area. Continue to monitor the forecast as confidence increases on the potential for any winter weather. SM && .AVIATION... (00Z TAFS) Issued at 624 PM EST Fri Feb 14 2025 VFR conditions becoming LIFR with precip moving in through the period. Precip begins Tonight with light showers developing after 06z. Will see precip coverage increase through Sat afternoon and continue through Sun morning. Ceilings will dip down into the MVFR range after 06z also with IFR ceilings moving in just before sunrise Sat. Ceilings will stay IFR and eventually go into the LIFR range just before sunset Sat. Not expecting much in the way of thunder this TAF period as the main front moves through the TAF sites after 06z Sun. VSBYs should stay mainly in the VFR to MVFR range but may see some brief periods of IFR VSBYs in and around any stronger showers. Winds will stay out of the E to SE in the 8-14kt range. //ATL Confidence...00Z Update... Confidence high on winds and precipitation. Confidence Medium on VSBYs and Ceilings. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 37 53 45 64 / 70 90 90 80 Atlanta 41 61 52 63 / 70 70 100 60 Blairsville 34 54 45 56 / 70 90 100 70 Cartersville 39 61 50 61 / 60 70 100 40 Columbus 47 70 58 68 / 30 30 90 60 Gainesville 37 50 45 61 / 70 80 100 70 Macon 44 67 56 69 / 50 50 80 90 Rome 40 59 50 58 / 70 60 100 30 Peachtree City 40 64 53 64 / 60 60 100 60 Vidalia 49 75 59 73 / 30 50 40 100 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SEC LONG TERM....SM AVIATION...01
Hazardous weather outlook, Feb 14, 5:01 AM EST, 16 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 501 AM EST Fri Feb 14 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 501 AM EST Fri Feb 14 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Rivers will remain in flood stage through the day. Please continue to adhere to all active flood warnings until the waters recede. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Another storm system will bring scattered thunderstorms and additional heavy rainfall to the area late Saturday into Sunday. There is a risk for severe storms with this system, which could produce localized damaging wind gusts. A brief tornado also cannot be ruled out. River flooding may also linger through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:40 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 33 hr |
| Feb 15, 5:10 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.